Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Apr 26, 1999, 12:00 AM CDT for Crane County, Upton County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 26, 1999, 12:00 AM CDT (05:00 UTC)
- Expired
- Apr 26, 1999, 12:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:43 AM CDT | Hail 1 | Crane, TX | A short line of thunderstorms developed along the dryline with one of the strongest cells moving over the city of Crane. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KMAF 260502 RRA TORMAF TXC103-461-260545- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1200 AM CDT MON APR 26 1999 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL CRANE COUNTY IN TEXAS THIS INCLUDES THE CITY OF CRANE WEST CENTRAL UPTON COUNTY IN TEXAS * UNTIL 1245 AM CDT * AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF CRANE...MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WITH THE TORNADO IS EXPECTED TO BE NEAR... 8 MILES NORTHWEST OF CRANE AT 1220 AM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO LIKELY WITH THIS STORM. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3135 10261 3135 10218 3154 10229
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 9:08 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 25, 9:08 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 908 PM CDT SUN APR 25 1999 APPEARS DRYLINE IS ON A LINE FROM JUST E OF LBB...TO JUST W OF MAF AND FST AND SLOWLY RETREATING. MAF DEWPOINT HAS RISEN 9 F IN THE LAST HOUR. WINDS CURRENTLY SOUTHEAST ACROSS ERN THIRD OF CWA. 00Z RUC INDICATES THAT DRYLINE WILL RETREAT AS FAR W AS INK BY 06Z...THEN MOVE BACK W AND OUT OF CWA BY 12Z. 00Z RUC ALSO SUGGESTS THAT 85H RH VALUES WILL INCREASE TO NEAR 100 PERCENT ACROSS SE ZONES BY 06Z. FOG SATELLITE IMAGERY INDICATES SOME LOW CLDS ALONG THE PECOS/TERRELL COUNTY LINE ATTM. WILL MAKE MINOR CHANGES TO FORECAST PACKAGE. WILL UPDATE WIND FCST ACROSS ERN THIRD OF AREA AND TERM P/C EXTREME E AND SE. WILL BUMP TEMPS UP A TAD ACROSS AREAS EAST OF DRYLINE. WOULD ALSO RECOMMEND LOWERING FCST WINDS IN EDDY/LEA COUNTIES AS LATEST OBS INDICATE DECOUPLING OCURRING. WZIS WITHING MINUTES. SD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:20 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 40 min |
| Apr 26, 12:58 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 32 min |
| Apr 26, 2:13 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 62 min |
| Apr 26, 3:06 AM CDT | Flash Flood Warning | MAF | Terrell | 114 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.